MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0515
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported that during the embolization procedure, the orbit galaxy complex fill 5mm x 15cm coil (640cf0515 / 17732800) could not be resheathed.It was confirmed that the coil delivery system was prepped without any issue or difficulty and adequate flush was maintained.There was no difficulty encountered during the unsheathing (stripping away) the introducer tube from the delivery tube on the detachable coil system (dcs).There was no report of patient injury or consequence related to the event.The product was returned for evaluation and the embolic coil was noted to be stretched.The investigational findings are documented below.A non-sterile orbit galaxy complex fill 5mm x 15cm coil was received coiled inside a pouch.The hypotube was inspected and was found kinked at 11 cm, 15 cm and 40 cm from the proximal end.The coil introducer was found partially unzipped and kinked.The support coil and gripper were inspected; no damages were noted on them.The embolic coil was found separated of the unit and stretched.No other damages were noted on the return device.Functional testing could not be performed due to the kinked condition of the coil introducer and on the hypotube.Based on the condition of the coil introducer in the partially zipped and kinked condition, the reported issue related to resheathing was confirmed.A review of the manufacturing documentation associated with this lot (17732800) presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information provided in the complaint and based on the condition of the returned device, the reported issue regarding the resheathing failure is most likely due to the kinked condition of the hypotube and on the coil introducer.Excessive force applied on the device likely contributed to the kinked observed as well as the stretched condition of the embolic coil.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation / interaction may have contributed to the reported failure.Procedural factors likely contributed to the observed stretched condition of the embolic coil.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the orbit galaxy complex fill 5mm x 15cm coil left the manufacturing facility with the embolic coil in a stretched condition.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the embolization procedure, the orbit galaxy complex fill 5mm x 15cm coil (640cf0515 / 17732800) could not be resheathed.It was confirmed that the coil delivery system was prepped without any issue or difficulty and adequate flush was maintained.There was no difficulty encountered during the unsheathing (stripping away) the introducer tube from the delivery tube on the detachable coil system (dcs).There was no report of patient injury or consequence related to the event.The product was returned for evaluation and the embolic coil was noted to be stretched.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7952666
Report Number1226348-2018-00751
Device Sequence Number1386820
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue Number640CF0515
Device Lot Number17732800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1